Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 100, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2014, 10:35 PM CDT for Hays County, Travis County, Texas. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 10:35 PM CDT (03:35 UTC)
- Expired
- May 27, 2014, 11:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:48 PM CDT | HAIL 0.7 | 1 W Rollingwood, TX | |
| May 27, 10:48 PM CDT | HAIL 0.7 | 2 Sse Mansfield Dam, TX | |
| May 27, 10:50 PM CDT | HAIL 0.25 | 1 Wsw Mansfield Dam, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
788
WUUS54 KEWX 280335
SVREWX
TXC209-453-280430-
/O.NEW.KEWX.SV.W.0100.140528T0335Z-140528T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 PM CDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HAYS COUNTY...
CENTRAL TRAVIS COUNTY...
* UNTIL 1130 PM CDT.
* AT 1033 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKEWAY...
OR 10 MILES SOUTHWEST OF ANDERSON MILL...AND MOVING SOUTHEAST AT 25
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE MANSFIELD DAM...BEE CAVE...
WEST LAKE HILLS...ROLLINGWOOD...TANGLEWOOD FOREST...AUSTIN
BERGSTROM INT AP...ONION CREEK...BUDA...NIEDERWALD AND MUSTANG
RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3012 9759 3000 9775 2999 9801 3040 9806
3044 9784
TIME...MOT...LOC 0335Z 334DEG 23KT 3036 9794
$$1 follow-up statement
827
WWUS54 KEWX 280421
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 PM CDT TUE MAY 27 2014
TXC209-453-280431-
/O.EXP.KEWX.SV.W.0100.000000T0000Z-140528T0430Z/
HAYS TX-TRAVIS TX-
1121 PM CDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TRAVIS AND EAST
CENTRAL HAYS COUNTIES WILL EXPIRE AT 1130 PM CDT...
THE THUNDERSTORM HAS DROPPED BELOW SEVERE LEVELS. HOWEVER...HAIL UP
TO DIME SIZE AND WIND GUSTS TO 40 MPH CAN STILL BE EXPECTED.
LAT...LON 3012 9759 3000 9775 2999 9801 3040 9806
3044 9784
TIME...MOT...LOC 0421Z 334DEG 23KT 3010 9779
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:44 PM CDT, 51 minutes earlier.
Area forecast discussion, May 27, 9:44 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 944 PM CDT TUE MAY 27 2014 .UPDATE... ALL STORMS HAVE DROPPED BELOW SEVERE LEVELS. STRONG STORMS ARE SOUTHWEST OF LOCKHART AND SOUTHWEST OF BERTRAM. SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THESE. ALTHOUGH...A SHORT-WAVE ROTATING AROUND THE BASE OF THE UPPER LEVEL LOW MOVING EAST ALONG THE RED RIVER VALLEY WILL CONTINUE TO GENERATE SHOWERS AND STORMS ACROSS EASTERN PARTS OF SOUTH CENTRAL TEXAS...THE AIRMASS IS STABILIZING WITH SUNSET AND COOLER SURFACE TEMPERATURES. SEVERE STORMS ARE NO LONGER EXPECTED AND HAVE CANCELLED THE TORNADO AND SEVERE THUNDERSTORM WATCHES. REMAINDER OF SOUTH CENTRAL FORECAST IS ON TRACK. && .PREV DISCUSSION... /ISSUED 631 PM CDT TUE MAY 27 2014/ AVIATION... BROAD UPPER LEVEL LOW LOCATED ALONG THE RED RIVER CONTINUES TO MOVE SE THIS EVENING. DISTURBANCES ROTATING AROUND THE LOW CONTINUE TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS WILL BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. CURRENT RADAR SHOWS ONLY ISOLATED CONVECTION AT THIS TIME. WILL LIKELY SEE SOME ADDITIONAL DEVELOPMENT DURING THE EVENING. WILL INCLUDE A TEMPO GROUP FOR THE I-35 SITES AS CONVECTION HAS FORMED AND IF THEY HOLD TOGETHER COULD IMPACT THE TERMINALS THROUGH 03Z. MVFR CIGS CURRENTLY AT KAUS AND KSAT. MAY BECOME VFR FOR A FEW HOURS THIS EVENING BEFORE MVFR CIGS RETURN AREA WIDE AFTER 07Z. AFTER 09Z LIKELY TO SEE IFR CIGS THROUGH 15Z ALONG WITH SOME FOG. WILL RETURN TO MVFR CIGS AFTER 15Z THEN BACK TO VFR AFTER 17Z-19Z. WINDS LIKELY TO BE EASTERLY THIS EVENING AT 5 TO 10 KNOTS. THEN AFTER 13Z-15Z WINDS BECOME NORTHERLY NEAR 10 KNOTS...THEN BACK TO EASTERLY AFTER 20Z. PREV DISCUSSION... /ISSUED 401 PM CDT TUE MAY 27 2014/ UPDATE... TO ISSUE TORNADO WATCH AND INCLUDE LONG TERM DISCUSSION. DISCUSSION... IN ADDITION TO BUOYANCY ACROSS THE REGION THERE IS AMPLE VERTICAL WIND SHEAR ACROSS THE REGION WHERE SKIES CLEARED THIS AFTERNOON. HAVE ISSUED A TORNADO WATCH FOR THE AREA ALONG AND WEST OF A LINE FROM FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE UNTIL 11 PM THIS EVENING. WE HAVE ALSO EXPANDED THE SEVERE THUNDERSTORM WATCH TO INCLUDE TRAVIS COUNTY. IN THE EXTENDED PERIOD OF THE FORECAST...THE UPPER LEVEL LOW WILL SLOWLY MOVE TO THE EAST-SOUTHEAST ACROSS LOUISIANA. THIS WILL KEEP SLIGHT TO LOW END CHANCE POPS IN THE FORECAST...MAINLY ACROSS THE EASTERN HALF OF THE FORECAST AREA...THROUGH THE END OF THE WEEK. SUNDAY INTO MONDAY AND UPPER LEVEL RIDGE WILL BUILD UP FROM THE SOUTHWEST. THIS WILL BRING AN END TO RAIN CHANCES FOR THE BEGINNING OF NEXT WEEK. PREV DISCUSSION... /ISSUED 334 PM CDT TUE MAY 27 2014/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... SHOWERS AND THUNDERSTORMS HAVE BEGUN TO REDEVELOP WHERE SKIES HAVE CLEARED THIS AFTERNOON. ATMOSPHERE IS SUFFICIENTLY BUOYANT WITH ENOUGH VERTICAL WIND SHEAR TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. HAVE ISSUED SEVERE THUNDERSTORM WATCH FOR LLANO... BURNET...AND WILLIAMSON COUNTIES UNTIL 11 PM THIS EVENING. THE MAIN THREAT IN THIS AREA WILL BE LARGE HAIL AND DAMAGING WINDS. IN THE SOUTH CENTRAL PART OF THE CWA...THE WIND SHEAR LOOKS A LITTLE STRONGER AND THERE IS A THREAT OF TORNADOES. FOR THE REST OF THE PERIOD...UPPER AIR ANALYSIS THIS MORNING SHOWED A CLOSED LOW MOVING ACROSS THE TEXAS/OKLAHOMA BORDER WITH A WESTERLY JET STREAK ACROSS SOUTH TEXAS. MID-LEVEL DRY AIR MOVING INTO OUR CWA ON THE SOUTHSIDE OF THE UPPER LOW IS EVIDENT ON WATER VAPOR SATELLITE IMAGERY. THERE IS STILL SIGNIFICANT MOISTURE ON THE BACKSIDE OF THE LOW. AT THE SURFACE...THE PRESSURE FIELD IS SOMEWHAT ILL DEFINED AND THE WINDS ARE LIGHT AND VARIABLE ACROSS THE REGION. LOW LEVEL AIR IS STILL VERY MOIST WITH DEW POINTS FROM THE UPPER 60S TO MID 70S. MORNING SOUNDINGS REFLECT THE DRIER ATMOSPHERE WITH PWS DOWN ABOUT 0.5 INCHES FROM 24 HOURS AGO AT BOTH DRT AND CRP. MODELS ARE IN GOOD AGREEMENT ON MOVEMENT OF UPPER LOW INTO NORTHERN LOUISIANA DURING THIS PERIOD. AS THIS HAPPENS WE WILL CONTINUE TO HAVE CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EAST. WITH PW DOWN... DO NOT EXPECT HEAVY RAIN. THE SLOW MOVING UPPER LOW WILL MEAN SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS OUR EASTERN COUNTIES THROUGH THE PERIOD. LONG TERM (THURSDAY THROUGH TUESDAY)... WILL SEND ANOTHER AFD TO COVER LONG TERM SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 86 69 89 69 / 40 10 10 20 20 AUSTIN BERGSTROM INTL AIRPORT 67 85 67 88 67 / 40 10 10 20 20 NEW BRAUNFELS MUNI AIRPORT 68 88 67 89 67 / 30 10 10 20 10 BURNET MUNI AIRPORT 66 84 66 86 67 / 40 10 10 20 10 DEL RIO INTL AIRPORT 71 95 71 94 73 / - - - - - GEORGETOWN MUNI AIRPORT 67 84 69 86 69 / 40 10 10 20 20 HONDO MUNI AIRPORT 68 94 70 94 70 / 10 10 - 10 10 SAN MARCOS MUNI AIRPORT 67 86 67 88 67 / 40 10 10 20 20 LA GRANGE - FAYETTE REGIONAL 70 86 69 87 69 / 40 40 10 40 20 SAN ANTONIO INTL AIRPORT 69 89 70 90 70 / 30 10 - 20 10 STINSON MUNI AIRPORT 69 91 70 92 70 / 20 10 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 27, 9:58 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 958 PM CDT TUE MAY 27 2014 TXZ171>173-183>194-202>209-217>225-228-290300- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 958 PM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THESE COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT WIDESPREAD FLOODING IS NOT EXPECTED. THERE COULD BE LOCAL FLOODING OR STANDING WATER ESPECIALLY IN LOW LYING AREAS AND POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 27, 9:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BUDA 30.09N 97.84W
05/27/2014 E1.50 INCH HAYS TX PUBLIC
&&
EVENT NUMBER EWX1400526
SBSSpecial weather statement, May 27, 9:30 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CDT TUE MAY 27 2014 TXZ207-208-223-280315- CALDWELL-GONZALES-GUADALUPE- 930 PM CDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL...EASTERN GUADALUPE AND NORTHERN GONZALES COUNTIES UNTIL 1015 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FENTRESS...OR 6 MILES SOUTHWEST OF LOCKHART...MOVING SOUTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LULING... FENTRESS... KINGSBURY... PALMETO... JOLIET... BROWNSBORO... STAIRTOWN... MCNEIL... OTTINE... OAK FOREST... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2958 9732 2942 9779 2983 9785 2990 9763 TIME...MOT...LOC 0230Z 339DEG 20KT 2978 9772
Special weather statement, May 27, 9:30 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CDT TUE MAY 27 2014 TXZ172-173-192-280300- BURNET-TRAVIS-WILLIAMSON- 930 PM CDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BURNET...WESTERN WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES UNTIL 1000 PM CDT... AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR OATMEAL...OR 6 MILES SOUTHWEST OF BERTRAM... MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN TRAVIS...SOUTHERN BURNET AND WESTERN WILLIAMSON COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3063 9789 3044 9806 3076 9828 3078 9810 TIME...MOT...LOC 0229Z 332DEG 23KT 3067 9812
Local storm report, May 27, 9:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 6 N AUSTIN 30.36N 97.72W
05/27/2014 M1.72 INCH TRAVIS TX COCORAHS
1.72 INCHES IN THE PAST 4.5 HOURS WITH 3.50 IN THE PAST
24 HOURS.
0800 AM FLASH FLOOD SAN MARCOS 29.88N 97.93W
05/27/2014 HAYS TX DEPT OF HIGHWAYS
MANY LOW WATER CROSSING IN EASTERN COMAL... EASTERN
HAYS AND EASTERN TRAVIS COUNTIES ARE CLOSED DUE TO HIGH
WATER.
0826 AM HEAVY RAIN 1 SSW AUSTIN 30.27N 97.74W
05/27/2014 E2.31 INCH TRAVIS TX TRAINED SPOTTER
2.31 INCHES IN THE PAST 6 HOURS.
0333 PM HAIL 9 W ELMENDORF 29.26N 98.48W
05/27/2014 E0.88 INCH BEXAR TX TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL
0356 PM HAIL CAMPBELLTON 28.75N 98.30W
05/27/2014 E1.00 INCH ATASCOSA TX TRAINED SPOTTER
0540 PM HAIL BANDERA 29.72N 99.07W
05/27/2014 E0.25 INCH BANDERA TX TRAINED SPOTTER
0543 PM HAIL BANDERA 29.72N 99.07W
05/27/2014 E0.50 INCH BANDERA TX LAW ENFORCEMENT
0547 PM HAIL 1 W BANDERA 29.72N 99.09W
05/27/2014 E1.75 INCH BANDERA TX PUBLIC
0552 PM HAIL BANDERA 29.72N 99.07W
05/27/2014 E0.75 INCH BANDERA TX TRAINED SPOTTER
0615 PM HAIL 3 NW MICO 29.56N 98.97W
05/27/2014 E0.25 INCH BANDERA TX PUBLIC
0640 PM HAIL 14 ENE HONDO 29.43N 98.94W
05/27/2014 E1.25 INCH MEDINA TX COCORAHS
0645 PM HAIL 5 NE BUCHANAN DAM 30.85N 98.38W
05/27/2014 E0.88 INCH BURNET TX AMATEUR RADIO
0646 PM HAIL 3 W RIO MEDINA 29.43N 98.93W
05/27/2014 E1.25 INCH MEDINA TX TRAINED SPOTTER
HAIL FELL FOR 4 TO 7 MINUTES. ALSO...A WALL CLOUD WAS
OBSERVED 5 TO 7 MILES AWAY
0700 PM HAIL 1 W CASTROVILLE 29.35N 98.89W
05/27/2014 E1.00 INCH MEDINA TX EMERGENCY MNGR
0756 PM HAIL 2 W LAKEWAY 30.37N 98.01W
05/27/2014 E1.00 INCH TRAVIS TX PUBLIC
0815 PM HAIL 6 S BEE CAVE 30.23N 97.95W
05/27/2014 E1.50 INCH TRAVIS TX AMATEUR RADIO
0815 PM HAIL 5 W SUNSET VALLEY 30.23N 97.90W
05/27/2014 E0.50 INCH TRAVIS TX TRAINED SPOTTER
ONE QUARTER TO ONE HALF INCH HAIL
0815 PM HAIL 7 NNE DRIFTWOOD 30.20N 97.97W
05/27/2014 E0.75 INCH HAYS TX COCORAHS
0815 PM HAIL 5 W SUNSET VALLEY 30.23N 97.90W
05/27/2014 E0.88 INCH TRAVIS TX FIRE DEPT/RESCUE
0817 PM HAIL 3 SE BEE CAVE 30.27N 97.91W
05/27/2014 E1.00 INCH TRAVIS TX PUBLIC
0818 PM HAIL 3 NW TANGLEWOOD FOREST 30.21N 97.87W
05/27/2014 E0.75 INCH TRAVIS TX PUBLIC
HAIL FELL FOR ABOUT TWO MINUTES
0819 PM HAIL 5 W SUNSET VALLEY 30.23N 97.90W
05/27/2014 E1.75 INCH TRAVIS TX TRAINED SPOTTER
0826 PM HAIL 4 W SUNSET VALLEY 30.22N 97.88W
05/27/2014 E1.50 INCH TRAVIS TX PUBLIC
0835 PM HAIL 2 SSW TANGLEWOOD FOREST 30.15N 97.85W
05/27/2014 E2.00 INCH TRAVIS TX PUBLIC
0840 PM HAIL BUDA 30.09N 97.84W
05/27/2014 E1.50 INCH HAYS TX PUBLIC
0853 PM HAIL 2 E KYLE 29.99N 97.85W
05/27/2014 E1.00 INCH HAYS TX PUBLIC
0855 PM HAIL KYLE 29.99N 97.87W
05/27/2014 E1.75 INCH HAYS TX BROADCAST MEDIA
0915 PM HAIL 1 SSE KYLE 29.98N 97.86W
05/27/2014 E1.50 INCH HAYS TX TRAINED SPOTTER
0922 PM HAIL 4 NE MARTINDALE 29.88N 97.80W
05/27/2014 E1.00 INCH CALDWELL TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400498 EWX1400499 EWX1400500 EWX1400501 EWX1400502
EWX1400503 EWX1400504 EWX1400505 EWX1400506 EWX1400507 EWX1400509
EWX1400511 EWX1400508 EWX1400510 EWX1400512 EWX1400514 EWX1400519
EWX1400520 EWX1400522 EWX1400513 EWX1400521 EWX1400515 EWX1400516
EWX1400517 EWX1400526 EWX1400518 EWX1400523 EWX1400525 EWX1400524
SBSLocal storm report, May 27, 9:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 ESE LAKEWAY 30.36N 97.95W
05/27/2014 E1.00 INCH TRAVIS TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400527
SBSSpecial weather statement, May 27, 9:59 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 959 PM CDT TUE MAY 27 2014 TXZ173-192-280345- TRAVIS-WILLIAMSON- 959 PM CDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND NORTHWESTERN TRAVIS COUNTIES UNTIL 1045 PM CDT... AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES EAST OF SMITHWICK...OR 11 MILES SOUTH OF BERTRAM...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR PARK... LAGO VISTA... LEANDER... JONESTOWN... U.S. HIGHWAY 183... FARM TO MARKET ROAD 1431... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3056 9771 3035 9790 3054 9809 3066 9802 TIME...MOT...LOC 0257Z 306DEG 18KT 3058 9802
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:01 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis | 44 min |
| May 27, 7:45 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 45 min |
| May 27, 8:23 PM CDT | River Flood Warning | EWX | Frio | 48 hr |
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays, Travis | 64 min |
| May 27, 9:30 PM CDT | Special Weather Statement | EWX | Caldwell | 45 min |
| May 27, 9:59 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| May 27, 11:23 PM CDT | Special Weather Statement | EWX | Caldwell | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.